MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER STANDARD 3.5 MM OFFSET 36 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LINER STANDARD 3.5 MM OFFSET 36 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a hip revision approximately 16 months post implantation due to the liner component fracturing.During the procedure it was found that the shell was deformed and there was metallosis and joint dislocation.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00625006525, bone screw, j7097559.00625006520, bone screw, j7133077.Unknown stryker head, unknown part and lot.Unknown stryker stem, unknown part and lot.Report source (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for the investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 01261.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned; visual and dimensional evaluations could not be performed.Visual inspection of the pictures provided identified the liner to be fractured, the fractured liner identified the head to to get in contact with the shell and cause wear.The shell metal substance was identified on the head.Review of the device history records was unable to be performed as the lot number for the device is unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: g3; h2.Correct: d1; d4(catalog number); g4.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01261-2.Visual review of the liner confirms it is fractured.Nicks, gouges, scratches, and deformation are noted.Fractured edges are worn down.The liner was sent to sem for fracture analysis.Results: the hip liner was significantly edge-loaded due to a dislocation or misalignment, which resulted in high wear and deformation to the liner rim and eventually liner rim fracture.Review of complaint history identified additional similar complaints for the reported liner and no additional complaints for the reported part and lot combination.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
LINER STANDARD 3.5 MM OFFSET 36 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14271085
Report Number0001822565-2022-01262
Device Sequence Number5621381
Product Code LPH
UDI-Device Identifier00889024123762
UDI-Public(01)00889024123762(17)230531(10)64042675
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number00630505036
Device Lot Number64042675
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer08/11/2022
09/27/2022
11/22/2022
01/25/2023
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date08/24/2022
10/14/2022
12/07/2022
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown